MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Model Number 04R1301
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased platelets generated on the cell-dyn emerald for a patient with autoimmune thrombocytopenic purpura.The following data was provided: on (b)(6) 2023, sample id (b)(6); initial result on the ruby (serial number (b)(6)) = 6.08 10e3/ul, initial result on emerald = 15 10e3/ul, repeat = 12 10e3/ul.The physician questioned both of these results and sent them to other laboratories for testing.The same sample (sid (b)(6)) processed at (b)(6) hospital, result = 75 10e3/ul, and processed at (b)(6) laboratory, result = 33 10e3/ul.The patient was discharged with treatment.No negative impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Section a1 - patient identifier complete entry = (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely decreased platelets generated on the cell-dyn emerald for a patient with autoimmune thrombocytopenic purpura.The following data was provided: (b)(6) 2023 sample id (b)(6) initial result on the ruby (serial number (b)(6)) = 6.08 10e3/ul initial result on emerald = 15 10e3/ul, repeat = 12 10e3/ul.The physician questioned both of these results and sent them to other laboratories for testing.The same sample ((b)(6)) processed at angeles pedregal hospital, result = 75 10e3/ul, and processed at biomedicos laboratory result = 33 10e3/ul.The patient was discharged with treatment.No negative impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional information section h4 - device mfg date.The complaint investigation for falsely decreased platelet (plt) results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue.A screen shot of the cell-dyn emerald 22 al, serial number (s/n) (b)(6) laboratory pages were submitted for review.The customer indicated that some giant platelets were observed on the smear; however, smear images were not provided by the customer.The plt histogram on the cell-dyn emerald 22 al did not show normal distribution.L1/n1/n2/p2 flagging on the cell-dyn emerald 22 al indicated a possibility of plt aggregates.Based on the information provided, the cell-dyn emerald 22 al marked the plt results suspect and generated flags, indicating that verification of the results was required.A review of all complaints associated and a review of complaint trends for the list number was performed.The review did not identify any trends.Labeling was reviewed and found to adequately address the issue under review.Based on this investigation, the device met performance specifications and performed as intended at the customer site.No systemic issue or deficiency with the cell-dyn emerald 22 al, was identified.

Brand Name
CELL-DYN EMERALD 22 AL, INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16718582
Report Number2919069-2023-00012
Device Sequence Number7237803
Product Code GKZ
UDI-Device Identifier00380740136093
UDI-Public00380740136093
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04R1301
Device Catalogue Number04R13-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CD EMRLD 22 DIL, 09H62-01,; CD EMRLD 22 DIL, 09H62-01,
Patient SexUnknown